Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hormone Therapy for Waisting and Lab Results
Mar 3, 2004

I use Nandrolone Deconate 200mg and Testosteron Cyponate 200mg twice a week for muscle gain. Up until November 2003 I had also been using Anadro 50 twice a day. The first or February I had blood drawn to check a few things. Several items came back flagged. I was not sure if they are the result of the Hormones or my other HIV meds...Videx EC, Hivid, and Sustiva. I have been HIV+ for 20 years. I am blessed with good health and would like to keep it that way if possible. My alkaline Phosphatase, Serum is 173, AST (SGOT) 96, ALT (SGPT) 110,Hemoglobin 18.4, Hematocrit 53.2, Testosterone Serum 2585. My other lab work seems ok with a Viral Load of about 50 and T Cells at about 225. I just wondered if these elevated levels were acceptable considering my circumstances. Philip O. T.

Response from Dr. Henry

The long term safety of steroid therapy has not been well evaluated. Your testosterone levels are high. There are concerns about effect on lipids, heart disease risk, liver dysfuncitoj, prostate cancer risks-etc. If your body muscle mass is OK then it is unclear whether the benefits outweight the risks for continued use of all the steroids you are taking. A few of your liver enzymes are slightly high, your hemoglobin level is high--what that means is best evaluatesd by your HIV specialist who knows the particulars of your situation. KH



Previous
Fatigue Early On...
Next
My memory is getting worse

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement